Colorado, 2006Wildfire in Colorado, April 25, 2006
April 25, 2006 · NWS PUB · 1 event in 1 county or zone
A wildfire consumed around 300 acres about 10 miles north northeast of Stonewall in western Las Animas County. No structures were damaged.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire consumed around 300 acres about 10 miles north northeast of Stonewall in western Las Animas County. No structures were damaged.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Apr 25, 1:43 PM MST, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 25, 1:43 PM MST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
243 PM MDT TUE APR 25 2006
.SHORT TERM...
(TONIGHT AND WEDNESDAY)
...SOME POTENTIAL FOR AREAS OF FROST AND LOCAL HARD FREEZE ACROSS
SERN CO...
MAIN FORECAST CHALLENGE WILL BE THE POTENTIAL FOR THE STRATUS AND
FOG TO RETURN ACROSS PORTION OF SERN CO TONIGHT.
CURRENTLY...VISIBLE SATELLITE IMAGERY SHOWING THE MVFR/VFR BREAKING
UP ACROSS SERN CO LATE THIS MORNING AND EARLY AFTERNOON. THE
STRATUS APPEARS TO BE HAVING A MORE DIFFICULT TIME DISSIPATING
ACROSS NERN CO...SO FAR. TEMPERATURES HAVE RESPONDED WITH THE
SUNSHINE...BUT STRUGGLING TO CLIMB INTO THE 50S AND LOWER 60S
ACROSS SERN CO. CU STARTING TO DEVELOP ACROSS THE MOUNTAINS...BUT
NO PRECIPITATION YET.
TONIGHT...BIG CHALLENGE FOR THE POTENTIAL OF STRATUS TO REFORM
ACROSS SERN CO LATER TONIGHT AND EARLY WEDNESDAY MORNING. NAM12
SUGGESTING THE SFC-H8 LAYER RH AROUND 70-85% ACROSS ERN CO LATER
TONIGHT...SO AS THE SFC-PBL COOLS IT COULD RE-CONDENSE INTO A
STRATUS CLOUD ALONG I-25 CORRIDOR AND SERN CO PLAINS BETWEEN 06Z
TONIGHT AND 15Z WEDNESDAY. WITH A SELY LOW LEVEL FLOW ALONG THE
SRN PALMER DVD AROUND KCOS...THE WEAK MOIST UPSLOPE FLOW COULD
PRODUCE LIFR-IFR STRATUS AND FOG...ESPECIALLY WITH TEMPERATURES
AND DEW POINTS 25-30F AT THE SFC AND THE SFC-PBL RIDGE ALONG CO/KS
BORDER AND LIGHT ELY LOW LEVEL FLOW ACROSS ERN CO. ANOTHER CAVEAT
WOULD BE THE POTENTIAL FOR A BKN-OVC CI/CS MOUNTAIN WAVE CLOUD DEVELOPING
LATER TONIGHT KILL THE REFORMING STRATUS ACROSS ERN CO. TOUGH CALL.
MOST OF THE INSTABILITY CU/TCU CLOUDS OVER THE MOUNTAINS AND HIGH
VALLEYS SHOULD DISSIPATE AFTER SUNSET. IF THE STRATUS AND FOG DO
NOT DEVELOP...THEN THERE IS CERTAINLY A POTENTIAL FOR AREAS OF
FROST AND A HARD FREEZE LATE TONIGHT AND EARLY WEDNESDAY MORNING.
PRETTY EARLY IN THE GROWING SEASON...SO WILL HOLD OFF ISSUING
ANY HEADLINES.
WEDNESDAY...MIDDLE AND UPPER LEVEL WESTERLY FLOW DEVELOPS OVER THE
CNTRL ROCKIES. TROP STARTS TO DRY OUT AND WARM UP. H7 TEMPERATURES
WARM TO +4C TO +8C...SO WARMING TEMPERATURES SHOULD BE OCCURRING
ON WEDNESDAY. THERE STILL MIGHT BE ENOUGH MIDLEVEL MOISTURE OVER
THE MOUNTAINS AND HIGH VALLEYS TO SUPPORT CU/TCU LEADING TO
SHOWERS AND A FEW THUNDERSTORMS. WILL LEAVE VERY LOW POPS/WX OVER
THE MOUNTAINS AND HIGH VALLEYS. METZE
.LONG TERM...
(WEDNESDAY NIGHT THROUGH TUESDAY)
LONG TERM CONCERNS CONTINUE TO BE MOVEMENT OF CUTOFF PACIFIC SYSTEM
AND ITS EFFECTS ACROSS THE REGION THROUGH THE WEEKEND.
WEDNESDAY NIGHT-THURSDAY...CUTOFF SYSTEM CONTINUES TO MEANDER ACROSS
THE DESERT SOUTHWEST AS PACIFIC NW SYSTEM MOVES ACROSS THE NORTHERN
TIER OF STATES IN AN ACTIVE NORTHERN STREAM. MODELS INDICATING
ENOUGH AVAILABLE MOISTURE AND INSTABILITY IN THE WEAK WESTERLY FLOW
ALOFT ON WEDNESDAY FOR ISOLATED DIURNAL SHRA/TSRA ACROSS THE HIGHER
TERRAIN. COULD SEE A FEW SHOWERS MOVING OFF THE HIGHER TERRAIN AND
ACROSS THE IMMEDIATE ADJACENT PLAINS...THOUGH WITH CONTINUE DRY
LOWER LEVELS...WILL LIKELY SEE JUST SOME VIRGA. THERE LOOKS TO BE A
SLIGHT BETTER CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA ON
THURSDAY...AS WEAK FLOW ALOFT PROMOTES A DIURNAL WIND REGIME...WITH
INCREASED UPSLOPE AND CONVERGENCE ACROSS THE MTS.
THURSDAY NIGHT-SUNDAY...MODELS SEEMING IN BETTER AGREEMENT WITH
WEATHER PATTERN...AS UPPER LEVEL SYSTEM IN ACTIVE NORTHERN STREAM
DIVES OUT ACROSS THE NORTHERN ROCKIES AND INTO THE NORTHERN HIGH
PLAINS...WITH WEAKENING CUTOFF LOW MOVING ACROSS CENTRAL/NORTHERN
NEW MEXICO AND THEN MERGING WITH THE NORTHERN HIGH PLAINS SYSTEM.
WITH THIS SAID...MOVEMENT OF CUTOFFS ALWAYS TRICKY...BUT IT APPEARS
STILL WILL SEE A CHANCE OF SHOWERS AND AFTERNOON THUNDERSTORMS
AREAWIDE FRIDAY AND SATURDAY...WITH BEST POPS ACROSS THE SOUTHERN
TIER ZONES. PREVIOUS SHIFT HAD ALREADY TRIMMED POPS ACROSS THE PIKES
PEAK REGION AND EASTERN PLAINS LATE SATURDAY AND SUNDAY...WITH DRIER
AIR MOVING ACROSS THE PLAINS AS NORTHERN ROCKIES SYSTEM SENDS A
FRONT ACROSS EASTERN COLORADO. WITH THE COOL NORTHWEST FLOW
DEVELOPING ACROSS THE REGION...HAVE TRIMMED BACK HIGH TEMPS FOR BOTH
SATURDAY AND SUNDAY AS WELL.
MONDAY-TUESDAY...WEAKENING NORTHWEST FLOW ACROSS THE REGION MONDAY
TRANSITIONS TO MORE WESTERLY AS UPPER LEVEL RIDGING BUILDS ACROSS
THE AREA. THERE COULD BE ENOUGH MOISTURE ACROSS THE AREA FOR
ISOLATED DIURNAL CONVECTION ACROSS THE HIGHER TERRAIN...THOUGH HAVE
GONE WITH A DRY FORECAST FOR NOW...WITH TEMPERATURES AROUND SEASONAL
AVERAGES. -MW
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
17/23
Hazardous weather outlook, Apr 25, 6:06 AM MST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
706 AM MDT TUE APR 25 2006
COZ058>089-093>099-261315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
706 AM MDT TUE APR 25 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...TODAY AND TONIGHT
MOIST CONDITIONS ON ACCOUNT OF LIGHT OVERNIGHT SNOWFALL MAY RESULT
IN PATCHY FOG ACROSS PORTIONS OF EL PASO COUNTY THIS MORNING. A
FEW AREAS COULD SEE LOCALLY DENSE FOG WITH VISIBILITIES DROPPING
BELOW ONE QUARTER MILE. ANY FOG THAT FORMS ACROSS EL PASO COUNTY
THIS MORNING IS EXPECTED TO DISSIPATE QUICKLY.
THIS AFTERNOON...AN ISOLATED SNOW SHOWER OR TWO WILL BE POSSIBLE
OVER THE MOUNTAINS. ELEVATIONS ABOVE 10000 FEET COULD SEE A QUICK
INCH OF SNOW. LITTLE OR NO ACCUMULATION IS EXPECTED ELSEWHERE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
AN UPPER LEVEL DISTURBANCE WILL MOVE EASTWARD THROUGH SOUTHERN
CALIFORNIA WEDNESDAY AND THROUGH NEW MEXICO OVER THE WEEKEND.
THIS SYSTEM WILL BRING THE THREAT OF ISOLATED THUNDERSTORMS TO THE
CENTRAL MOUNTAINS WEDNESDAY AFTERNOON AND EVENING. THURSDAY
THROUGH SATURDAY THE POSSIBILITY OF THUNDERSTORMS WILL EXTEND TO
MUCH OF SOUTHEASTERN COLORADO. THE MAIN THREAT FROM ANY STORMS
THAT DEVELOP WILL BE GUSTY WINDS TO 40 MPH...CLOUD TO GROUND
LIGHTNING...AND SMALL HAIL.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT.
Wildfire, Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft
- When
- April 25, 3:15 PM MST to 7:00 PM MST
- Where
- Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 37.426, -104.809 (the zone’s center; the record gives no point)
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Tennessee, April 25 to 26, 2006$458,000 · 1.75 in hail · 14 events
- Tornadoes and Hail in Missouri, April 25, 2006$170,000 · F1 · 5 events
- Hail in Arkansas, April 25, 2006$155,000 · 4.5 in hail · 12 events
- Damaging Wind in North Carolina, April 25, 2006$200,000 · 60 kt wind · 1 event
- Flood and Hail in Texas, April 25, 2006$71,000 · 4 in hail · 19 events
- Tornado in Virginia, April 25, 2006$50,000 · F0 · 1 event
- Hail in Texas, April 25, 2006$35,000 · 1.75 in hail · 2 events
- Lightning Strike in Tennessee, April 25, 2006$25,000 · 1 event
- Hail and Damaging Winds in North Carolina, April 25, 200654 kt wind · 16 events
- Damaging Wind in Virginia, April 25, 2006$20,000 · 65 kt wind · 1 event
- Damaging Wind in Virginia, April 25, 2006$18,000 · 70 kt wind · 1 event
- Damaging Wind in Tennessee, April 25, 2006$15,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503731.